Couldn't find what you looking for?

TRY OUR SEARCH!

My mother has diabetes and requires oral tablets and insulin shots. i am always worried something might happen to her while she is un-supervised. What do you have to do when someone with diabetes has significantly elevated blood sugar? Shall I give insulin on my own? How much?

Loading...

Hello, it is great that you are looking after your mother.  Does her doctor have a sliding scale insulin schedule for her to go by?  It would be a chart that tells you how much regular insulin she would get within certain blood glucose parameters.  This is what you should go by. If she has a significant elevation in blood sugar, then a doctor should be called so he/she can prescribed the appropriate amount of insulin.  Do not try to treat her hyperglycemia on your own.  If you give her too much, she could become hypoglycemic and that would pose more problems. 

Reply

Loading...